Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is more treatment required for vomitting due to chemotherapy?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
My mother in law has just completed 4 weeks of radiation and 4 chemo treatments. She is vomiting and it is almost a bright XXXXXXX in color. Should she see someone?
Posted Fri, 4 May 2012 in Cancer
Answered by Dr. Robert Galamaga 56 minutes later
Hello and thank you for your query.

Chemotherapy and radiation can both cause varying forms of gastrointestinal upset including nausea, vomiting and diarrhea. These symptoms are typically more prevalent near the end of the therapy. I suspect her oncologist may have provided her with some medications such as Zofran or compazine or ativan to help with the nausea. If she is taking the anti-nausea preparations and still is having symptoms this is a cause for concern because she could become weak and dehydrated.

If she has these persistent symptoms and in your opinion if she appears weak and is not able to at least maintain decent hydration, I would contact her oncologist for further recommendations.

I hope this has been helpful for you and if you have followups I would be happy to address them.


Dr. Robert Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor